Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 13, 2011, 3:56 PM EDT for Miami-Dade County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 13, 2011, 4:10 PM EDT
- In force
- 14 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WUUS52 KMFL 131956 SVRMFL FLC086-132045- /O.NEW.KMFL.SV.W.0030.110613T1956Z-110613T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 356 PM EDT MON JUN 13 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 445 PM EDT * AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSECTION KROME AND KENDALL DRIVE...AND MOVING EAST AT 5 MPH. * THE STORM WILL AFFECT... MICCOSUKEE RESORT AREA... KENDALE LAKES... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 2577 8039 2566 8039 2567 8051 2577 8055 TIME...MOT...LOC 1955Z 253DEG 3KT 2573 8048 $$ GREGORIA
1 follow-up statement
950 WWUS52 KMFL 132010 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 410 PM EDT MON JUN 13 2011 FLC086-132020- /O.CAN.KMFL.SV.W.0030.000000T0000Z-110613T2045Z/ MIAMI-DADE FL- 410 PM EDT MON JUN 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE...ESPECIALLY FROM KENDALE LAKES TO SWEETWATER TO DORAL. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2577 8039 2566 8039 2567 8051 2577 8055 TIME...MOT...LOC 2010Z 253DEG 3KT 2573 8047 $$ GREGORIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:56 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 13, 2:56 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 256 PM EDT MON JUN 13 2011 .DISCUSSION... WINDS ACROSS THE REGION ARE LIGHT AND SOMEWHAT VARIABLE...ALTHOUGH AS WE PROGRESS INTO THE AFTERNOON BOTH THE WEST AND EAST COAST SEA BREEZES ARE BECOMING ESTABLISHED WITH SHOWERS DEVELOPING ACROSS THE INTERIOR PORTIONS OF THE PENINSULA. THE UPPER LEVEL LOW THAT HAS INFLUENCED THE REGION OVER THE LAST COUPLE OF DAYS CONTINUES TO MOVE EASTWARD AND WILL LOSE ITS INFLUENCE OVER THE REGION. BY TUESDAY MID TO UPPER LEVEL RIDGING WILL BEGIN TO BUILD ACROSS THE REGION...WITH SOME CONVECTION POSSIBLE BUT LESS COVERAGE EXPECTED. ON TUESDAY...WESTERLY FLOW ACROSS THE REGION WILL ALSO LIKELY NOT ALLOW THE DEVELOPMENT OF THE EAST COAST SEA BREEZE TO DEVELOP....WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS FORECAST MAINLY ACROSS THE EASTERN PORTIONS OF THE PENINSULA WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED ELSEWHERE. A WEAK AND DIFFUSE FRONT IS FORECAST TO APPROACH THE REGION LATE TUESDAY BUT IS NOT EXPECTED TO HAVE ANY SIGNIFICANT IMPACT ON POTENTIAL FOR SHOWERS AND THUNDERSTORMS. BY WEDNESDAY...BOTH THE WEST AND COAST SEA BREEZES ARE FORECAST TO DEVELOP WITH ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE PENINSULA WITH SCATTERED ACTIVITY IN THE INTERIOR. BUT THE OVER ALL SYNOPTIC CONDITIONS WILL NOT BE CONDUCIVE TO SUPPORTING WIDE SPREAD SHOWERS AND THUNDERSTORMS. && .MARINE... A WEAK PRESSURE GRADIENT ACROSS THE REGION AND WINDS MAINLY 10 KNOTS OR LESS WILL CONTINUE THROUGH MOST OF THE FORECAST PERIOD WITH MAINLY TRANQUIL MARINE CONDITIONS. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 91 75 90 / 10 30 10 20 FORT LAUDERDALE 77 89 77 90 / 10 30 10 20 MIAMI 76 91 76 91 / 10 30 10 20 NAPLES 76 90 75 90 / 10 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...60/BD AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jun 13, 10:13 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1013 AM EDT MON JUN 13 2011 FLZ063-066>075-168-172>174-140515- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1013 AM EDT MON JUN 13 2011 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING... ...AFTERNOON HEAT INDICES AROUND 100 DEGREES INTERIOR... ...REDUCED VISIBILITIES IN AND AROUND SMOKE OVER BROWARD AND DADE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING WITH THE HIGHEST CHANCE ACROSS THE INTERIOR AND TOWARD THE EAST COAST. A FEW THUNDERSTORMS MAY CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING STRIKES, STRONG GUSTY WINDS OF 45 TO 55 MPH, SMALL HAIL, AND TORRENTIAL DOWNPOURS. WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 55 MPH. HAIL: A FEW THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY CONTAIN UP TO NICKEL SIZE HAIL. FLOODING: ANY THUNDERSTORM THAT FORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. THIS COMBINED WITH SLOW STORM MOVEMENT WILL RESULT IN A SLIGHT RISK OF URBAN TYPE FLOODING, MAINLY ACROSS THE SOUTHEAST PORTION OF THE REGION. TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 103 DEGREES ACROSS PORTIONS OF THE INTERIOR THIS AFTERNOON. RIP CURRENTS: ALTHOUGH THE OUTLOOK FOR RIP CURRENTS IS LOW TODAY, WEAK RIP CURRENTS CAN SOMETIMES FORM IN AND AROUND CRITICAL AREA SUCH AS JETTIES AND MAN-MADE STRUCTURES. FOR MAXIMUM SAFETY, SWIM NEAR A LIFEGUARD. VISIBILITY: PATCHY SMOKE FROM A WILDFIRE WILL STILL BE POSSIBLE OVER PORTIONS OF MIAMI DADE AND BROWARD COUNTIES, WITH THE HIGHEST RISK FOR REDUCED VISIBILITIES THROUGH THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 13, 3:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 322 PM EDT MON JUN 13 2011 FLZ074-131945- METROPOLITAN MIAMI DADE FL 322 PM EDT MON JUN 13 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MIAMI-DADE COUNTY * UNTIL 345 PM EDT * AT 316 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL AIRPORT. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... MIAMI INTERNATIONAL AIRPORT... VIRGINIA GARDENS... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2573 8026 2576 8039 2588 8033 2582 8022 TIME...MOT...LOC 1919Z 033DEG 1KT 2579 8031 GREGORIA
Special weather statement, Jun 13, 3:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 346 PM EDT MON JUN 13 2011 FLZ073-074-132015- INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 346 PM EDT MON JUN 13 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 415 PM EDT * AT 341 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER DORAL...AND ADDITIONAL STRONG THUNDERSTORMS OVER KENDALE LAKES AND WEST KENDALL. THESE STORMS WERE NEARLY STATIONARY. MEDIA JUST REPORTED A WIND GUST OF 48 MPH AT DORAL WITH THIS STRONG THUNDERSTORM. * THE STORM WILL AFFECT... DORAL... SWEETWATER... KENDALE LAKES... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2588 8039 2579 8024 2554 8055 2568 8067 TIME...MOT...LOC 1945Z 340DEG 1KT 2578 8038 GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Jun 13, 3:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jun 13, 4:05 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 47 min |
| Jun 13, 4:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Jun 13, 4:35 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Jun 13, 4:45 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Jun 13, 5:17 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
| Jun 13, 5:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 13, 5:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 13, 6:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jun 13, 6:16 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 29 min |
| Jun 13, 6:37 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 38 min |
| Jun 13, 6:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jun 13, 6:54 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 38 min |
| Jun 13, 7:05 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.